Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 211, NWS Pueblo, CO

July 23, 2016Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 23, 2016, 8:47 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 8:47 PM MDT (02:47 UTC)
Expired
Jul 23, 2016, 9:27 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:14 PM MDTTSTM WND GST 534 Wsw Lamar, CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
3648 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS55 KPUB 240247
SVRPUB
COC011-061-099-240345-
/O.NEW.KPUB.SV.W.0211.160724T0247Z-160724T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
  NORTHERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 945 PM MDT

* AT 847 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF BLUE LAKE TO 8 MILES SOUTH OF
  JOHN MARTIN RESERVOIR...MOVING NORTHEAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...LAS ANIMAS...WILEY...HASWELL...JOHN MARTIN RESERVOIR...
  SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...BLUE LAKE...
  QUEENS RESERVOIR...NEEOSHE RESERVOIR...MCCLAVE...HASTY...
  CADDOA AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE FOR POSSIBLE DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3804 10231 3787 10318 3826 10339 3862 10306
      3861 10295
TIME...MOT...LOC 0247Z 238DEG 30KT 3820 10337 3796 10309 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

LW
2 follow-up statements
896 
WWUS55 KPUB 240305
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
905 PM MDT SAT JUL 23 2016

COC011-061-099-240345-
/O.CON.KPUB.SV.W.0211.000000T0000Z-160724T0345Z/
PROWERS CO-KIOWA CO-BENT CO-
905 PM MDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR NORTHWESTERN PROWERS...WESTERN KIOWA AND NORTHERN BENT
COUNTIES...

AT 904 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLUE LAKE TO 6 MILES SOUTHEAST OF JOHN MARTIN
RESERVOIR...MOVING EAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...HASWELL...JOHN MARTIN RESERVOIR...
SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...BLUE LAKE...
QUEENS RESERVOIR...NEEOSHE RESERVOIR...MCCLAVE...HASTY...
CADDOA AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR POSSIBLE DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3804 10231 3792 10304 3826 10338 3862 10306
      3861 10295
TIME...MOT...LOC 0304Z 262DEG 16KT 3825 10335 3799 10300 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

LW
217 
WWUS55 KPUB 240327
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
927 PM MDT SAT JUL 23 2016

COC011-061-099-240333-
/O.CAN.KPUB.SV.W.0211.000000T0000Z-160724T0345Z/
PROWERS CO-KIOWA CO-BENT CO-
927 PM MDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS...WESTERN
KIOWA AND NORTHERN BENT COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE THEREFORE THE WARNING HAS
BEEN CANCELLED.

HOWEVER...WIND GUSTS TO 50 MPH, HEAVY RAIN AND LIGHTNING CONTINUE TO
BE STORM THREATS.  YOU SHOULD REMAIN UNDER COVER UNTIL THE STORMS
MOVE COMPLETELY OUT OF THE AREA.

LAT...LON 3804 10231 3792 10304 3826 10338 3862 10306
      3861 10295
TIME...MOT...LOC 0318Z 238DEG 30KT 3831 10322 3805 10287 

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:14 PM MDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 23, 3:14 PM MDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
314 PM MDT SAT JUL 23 2016

.SHORT TERM...(This evening through Sunday)
Issued at 243 PM MDT Sat Jul 23 2016

Wave passing by to the north has flattened the upper ridge slightly
today, and was pushing a weak cold front south through the plains at
mid-afternoon. While front has had little impact on max temps today,
it has brought in a slightly drier/more stable airmass to portions
of the I-25 corridor north of the Arkansas River, where CAPE has
fallen off to around 500 j/kg at mid-afternoon. Better instability
lies over the mountains and across the plains along and south of the
Arkansas River, and expect these areas to see slightly greater
convective coverage into the evening. Shear profiles again look
fairly weak, so gusty outflow winds and brief heavy rain will be the
main storm threats this evening, with a few mesoscale models
developing a broken line of convection pushing eastward across the
plains toward the KS border during the evening. Activity wanes
overnight, though a few spot near the KS border could hold on to a
some isolated tsra into early Sun morning.

On Sunday, frontal boundary hangs up near the NM border, with
upslope flow to the north of the front bringing back fairly deep
moisture and instability to most of the eastern mountains and
plains. Model progs suggest 2000+ J/KG CAPE over much of the plains
in the afternoon, and expect tsra coverage and strength to increase
most areas along and east of the mountains versus today. Severe
threat will increase with greater instability, though 0-6km shear is
still rather low (25-35 kts), with higher shear farther north over
nern CO. Main concern may end up being heavy rain, especially
Teller/El Paso counties where models develop fairly strong
convection after 21z.  Over the mountains and interior valleys,
little change in the air mass, with another round of isolated to
scattered tsra expected. Max temps most locations will drift
downward a few degf, with most pronounced cooling over the plains,
where readings should stay below 100f for a change.

.LONG TERM...(Sunday night through Saturday)
Issued at 243 PM MDT Sat Jul 23 2016

Models continue to indicate an active weather pattern through the
extended period with good model agreement and relatively moderate
ensemble spreads, mostly in the finer details.

Sunday night through Tuesday...high pressure aloft will begin to
build across the region and retrograde westward during the first
part of the work week. Several disturbances will shift across the
state keeping the area under active weather conditions.

Expect ongoing showers and thunderstorms across the region Sunday
night as a strong upper level disturbance drifts slowly east
across the plains. Moist low level upslope flow, modest
instability and weak shear will combine to produce the widespread
convection across the area. Both the GFS and NAM develop a strong
cluster of thunderstorms over the I-25 corridor during the evening
and shift it east across the plains overnight. Gusty outflow winds
and near severe hail are possible. Abundant moisture should allow
for locally heavy rainfall, with flash flooding a threat over burn
scars, and possibly down into Colorado Springs and Pueblo.

As the upper high builds westward, energy is forecast to track
southeast across Colorado Monday and Tuesday. Southerly low level
flow should keep moisture across the region allowing for daily
rounds of showers and thunderstorms. Low level upslope will likely
be regulated by left over outflow boundaries across the plains. If
outflow boundaries can keep low level flow easterly, it will help
pool moisture across the plains and help aid in precipitation
generation across the area. Initial thunderstorm develop will
happen by early afternoon over the mountains, spreading east into
the plains during the evening hours. Steering flows are forecast
to weaken as the upper high builds, with models indicating less
activity spreading east on Tuesday than on Monday. Locally heavy
rainfall will continue to be a threat with flash flooding possible
on burn scars along with areas that see heavy rain Sunday. Small
hail will also be likely with stronger storms.

Wednesday...models in good agreement with the upper high becoming
stationary over the Great Basin with northwest flow developing
across Colorado, while a broad trough forms over the Ohio Valley.
Lack of upper level forcing should keep shower and thunderstorm
develop limited to Wednesday afternoon and evening over the
mountains, with dry conditions forecast across the plains.

Thursday through Saturday...the upper high will remain over the
Great Basin with northwest flow expected across the Rockies.
Several embedded disturbances are forecast to drop across the
region in the northwest flow. Low level winds will be highly
dependent on cold fronts and outflow boundaries, which at this
time models have had a hard time with. Most indicate a boundary on
Thursday, with another on Friday night. Both would bring increased
low level moisture and upslope flow to the area. All models are in
agreement with bringing more widespread shower and thunderstorm
activity back to the area. Initial development over the mountains
is expected, with increased northwest flow aloft allowing storms
to move off the higher terrain and across the plains during the
evening and overnight hours. Locally heavy rainfall will be
possible.  Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 243 PM MDT Sat Jul 23 2016

Convection has been a little slow to initiate so far today, though
radar/satellite loops at 21z suggest tsra beginning to increase most
areas as atmosphere destabilizes. Will carry VCTS at all terminals
until around 03z, with gusty erratic outflow winds up to 45 kts the
primary storm threat. Thunderstorms will move east of the terminals
after 03z, with vfr conditions overnight and through 18-20z on Sun.
After 20z, tsra chance increases again at all taf sites, and with
slightly deeper moisture over the area, suspect storm strength and
coverage will be greater than today, with areas of MVFR cigs/vis and
the threat for hail under the strongest storms.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Jul 23, 11:35 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT SAT JUL 23 2016

COZ058>089-093>099-241745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON...WITH STORMS SPREADING EASTWARD ACROSS THE PLAINS AND
INTERIOR VALLEYS DURING THE LATE AFTERNOON AND EVENING HOURS. THE
MAIN THREATS WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY
HEAVY RAINFALL. HOWEVER...LOCALIZED WIND GUSTS UP TO 55 MPH AND
SOME SMALL HAIL UNDER 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE
WITH THE STRONGER STORMS. URBAN AREAS AND BURN SCARS COULD
ENCOUNTER LOCALIZED FLASH FLOODING SHOULD A STRONGER STORM IMPACT
THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING AND THUNDERSTORMS ARE
ANTICIPATED EACH DAY. PRIMARY THUNDERSTORM THREATS INCLUDE LOCALLY
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING...WIND GUSTS
AROUND 50 MPH...LIGHTNING AND SMALL HAIL UNDER 1/2 INCH IN
DIAMETER. IN ADDITION...A FEW STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE EASTERN MOUNTAINS
AND PLAINS...WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO
60 MPH THE PRIMARY THREATS FROM ANY STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN
COLORADO.

10/77

In the hours before

Special weather statement, Jul 23, 4:55 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT SAT JUL 23 2016

COZ096>098-232345-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
455 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...
SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 545 PM MDT...

AT 454 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CHIVINGTON TO NEAR WILEY.
MOVEMENT WAS EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...TOWNER AND QUEENS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3795 10249 3817 10285 3839 10251 3852 10205
      3846 10204
TIME...MOT...LOC 2254Z 272DEG 11KT 3833 10247 3820 10270

LW
Special weather statement, Jul 23, 5:36 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT SAT JUL 23 2016

COZ086-240015-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
536 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 615
PM MDT...

AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SALT CREEK...OR NEAR PUEBLO...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PINON...BLENDE...PUEBLO DEPOT...SALT CREEK...AVONDALE...
PUEBLO WEST AND COLORADO CITY.

LAT...LON 3794 10478 3851 10461 3851 10421 3786 10437
TIME...MOT...LOC 2335Z 284DEG 27KT 3823 10459

LW
Local storm report, Jul 23, 5:37 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     3 ENE WILEY             38.17N 102.66W
07/23/2016                   PROWERS            CO   TRAINED SPOTTER

            LARGE LIVING ELM TREE SNAPPED HALF WAY UP.
            BRANCH WAS APPROXIMATELY 12 INCHES IN
            DIAMETER.

&&

NWS PUEBLO CO
IRIS SYSTEM
Local storm report, Jul 23, 6:07 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     4 WSW LAMAR             38.07N 102.69W
07/23/2016  M52 MPH          PROWERS            CO   ASOS

            .

&&

NWS PUEBLO CO
IRIS SYSTEM
Special weather statement, Jul 23, 7:50 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT SAT JUL 23 2016

COZ089-093-095-097-240245-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
750 PM MDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...EASTERN
OTERO...CROWLEY AND BENT COUNTIES UNTIL 845 PM MDT...

AT 750 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES NORTH OF ORDWAY TO 8 MILES SOUTH OF LA
JUNTA. MOVEMENT WAS EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...LAS ANIMAS...ORDWAY...
SWINK...SUGAR CITY...CHERAW...HASWELL...JOHN MARTIN RESERVOIR...
HIGBEE...BLUE LAKE...HASTY...ARLINGTON...CADDOA AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3851 10300 3765 10275 3765 10369 3851 10392
TIME...MOT...LOC 0150Z 250DEG 26KT 3842 10376 3785 10358

LW
Local storm report, Jul 23, 8:22 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
822 PM MDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     4 S CHERAW              38.05N 103.51W
07/23/2016  M59 MPH          OTERO              CO   ASOS

            .

&&

NWS PUEBLO CO
IRIS SYSTEM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:38 PM MDTSevere Thunderstorm WarningPUBKiowa20 min
Jul 23, 7:50 PM MDTSpecial Weather StatementPUBBent, Crowley, Otero55 min
Jul 23, 8:07 PM MDTSevere Thunderstorm WarningPUBBent, Otero38 min
Jul 24, 2:16 PM MDTSpecial Weather StatementPUBEl Paso44 min
Jul 24, 2:17 PM MDTSpecial Weather StatementPUB43 min
Jul 24, 3:42 PM MDTSpecial Weather StatementPUB48 min
Jul 24, 3:49 PM MDTSpecial Weather StatementPUBEl Paso41 min
Jul 24, 4:03 PM MDTSpecial Weather StatementPUBHuerfano42 min
Jul 24, 4:43 PM MDTSpecial Weather StatementPUBPueblo47 min
Jul 24, 4:46 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo15 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.